Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

August 30, 2021Lee County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this special weather statement at Aug 30, 2021, 4:07 PM CDT for Lee County, Tallapoosa County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2021, 4:07 PM CDT (21:07 UTC)
Expired
Aug 30, 2021, 4:45 PM CDT
In force
38 min
Issued by
NWS Birmingham, AL
Hail
0.00 in
Wind
50

Counties Lee County, AL, Tallapoosa County, AL

The radar

The Maxwell AFB radar (KMXX), 16 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS84 KBMX 302107
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
407 PM CDT Mon Aug 30 2021
 
ALZ036>038-047-302145-
Lee AL-Tallapoosa AL-Coosa AL-Chambers AL-
407 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of Lee, Tallapoosa,
southwestern Chambers and eastern Coosa Counties through 445 PM
CDT...

At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kowaliga Bridge to 6 miles northeast of Liberty
City to near Society Hill. Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Auburn, Opelika, Alexander City, Tallassee, Dadeville, Goodwater,
Camp Hill, Notasulga, Kellyton, Jacksons' Gap, New Site, Waverly,
Beauregard, Sturkie, Hillabee Creek, Liberty City, Tallapoosa City,
Oak Bowery, Griffen Mill and West Chambers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3247 8528 3247 8533 3241 8533 3241 8543
      3250 8544 3250 8549 3257 8566 3258 8569
      3262 8569 3258 8572 3258 8580 3249 8580
      3250 8589 3265 8589 3269 8591 3275 8588
      3276 8606 3310 8604 3301 8559 3267 8519
TIME...MOT...LOC 2107Z 190DEG 28KT 3272 8596 3266 8569 3242 8540 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:32 PM CDT, 35 minutes earlier.

Area forecast discussion, Aug 30, 3:32 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
332 PM CDT Mon Aug 30 2021

.SHORT TERM...
/Updated at 1159 AM CDT Mon Aug 30 2021/

We continue to monitor Ida's progress as the center was analyzed
just southwest of Jackson, MS at this writing.

Winds.

Surface analysis also reveals potential for sustained 15 mph
winds most likely across portions of Pickens, Greene and Sumter
Counties in our forecast area. Analysis shows greatest potential
for 25 mph gusts across portions of Sumter, Greene and Marengo
Counties.

Outlook:
Expect the wind field to continue to migrate north as the day
progresses with the strongest winds close to the
Alabama/Mississippi state line.

Flash Flooding.

Torrential downpours are occurring across all of our Southwest
counties and now into portions of South-Central Alabama. Rain
rates estimated by radar are generally around a half an inch per
hour across portions of Sumter, Hale, Greene, Pickens and Marengo
Counties with areas elsewhere generally receiving around a quarter
to half of an inch an hour where rain is falling. The more intense
convection in a band from Dallas County through Western Lowndes
County that extends further south is dropping around 1 inch per
hour. We will continue to monitor trends but greatest potential
for localized flooding through early afternoon will be across our
Southwest and South-Central counties.

Outlook:
We expect this risk to expand further northward with time
this afternoon into the evening hours.

Tornado Risk.

A collection of observational and near-term model guidance is
depicting the better sheared environment from Pickens County into
Greene and Sumter County and points south and west, while the
better low-level instability values reside to generally near and
east of the Interstate 65 corridor generally along and south of
the Interstate 85 corridor. There is not much spatial overlap in
the shear/instability parameter space and this is resulting in a
narrow corridor currently across our far southwest into our South
Central Counties, generally South of Interstate 59 corridor and
West of the Interstate 65 corridor. This risk will persist
through early afternoon.

Outlook:
We expect this risk to gradually migrate further north closer to
the I-59 corridor from mid to late afternoon.

05

Previous short-term discussion:
/Updated at 0728 AM CDT Mon Aug 30 2021/

Overall forecast still on track with Tropical Storm Ida continuing
to move northward through Mississippi. Heavy rain within the outer
rain bands will move slowly northeast...reaching Birmingham by
midday. From there...the rest of the area will receive rainfall by
late afternoon and rainfall will continue through Tuesday evening.
Central Alabama will be in the northeastern quadrant through
today...and early night. As Ida starts to turn to the northeast
overnight...Central Alabama will be on the east and southeastern
side of the storm.

Tornado threat...instability will remain around 1000 j/kg this
afternoon across SW AL with helicity between 200 and 500 m2/s2. A
tornado threat will remain for the state with the highest chances
today through the evening focused along and west of I65.
Tonight...as the system makes it's way eastward...there could be
dry air entrainment as drier air makes its way in between the
bands of rain that should become more apparent in the late
afternoon and evening. I am becoming increasingly concerned with
an overnight tornado threat...with the focus along and east of
I65. Shear values are extremely high in these areas. Early in the
night...instability values will be low...but with expected drier
air...instability values will increase to around 1000 j/kg in the
early night. With this surge of energy and shear values...the
threat for tornadoes will remain overnight. Tuesday...the highest
instability and shear values will move northeastward...with the
far northeast counties remaining in an expected threat through
Tuesday afternoon and evening.

Flooding threat...PW values almost max for this time of year so
rainfall will be heavy at times within each band. Several hours of
continuous rainfall could cause localized flash flooding and
river flooding. Several points along the Tombigbee and
Sucarnoochee Rivers are forecasted to reach flood stage.

Wind threat...Winds will be breezy across the state today. A mid
level jet will be lingering in western AL today...with gusts up to
40 mph and sustained winds between 20 and 25 mph along and west of
I65. Tonight...the focus of the stronger winds will slowly shift
eastward...with the strongest winds in eastern AL by Tuesday. Ida
should be farther north by Tuesday morning and eastern AL will be
farther away from the center...winds should be lighter with gusts
between 30-35 mph and sustained winds between 15 and 20 mph.

There is a concern for trees down with could result in some power
outages across the entire state. The greatest concern will be in
the western half of the state as the stronger winds move across an
area that has already received and will continue to receive
several inches of rainfall.

02

.LONG TERM...
/Updated at 0318 PM CDT Mon Aug 30 2021/

Drier air arrives behind Ida by Wednesday night and rain chances
will quickly diminish. As surface high pressure digs southward
into the Tennessee Valley and upper level ridging builds across
the Deep South, cooler air will arrive from the north. Made minor
changes to the temperatures and dewpoints in the extended, to
lower them each period, although on some days it was just by a
degree or two. Morning lows in the 60s and afternoon highs in the
80s will feel almost fall-like.

14

Previous long-term discussion:
/Updated at 0250 AM CDT Mon Aug 30 2021/
Wednesday through Sunday.

Ida will continue to pull out of the area Wednesday morning. We will
see some backside clouds and rain, but any accumulations will be
light. By Wednesday night into Thursday high pressure will build
into the regions and expand through the weekend. At the same time
the ridge aloft will build over the southern and central Plains.
Deterministic models all are now indicating a fairly dry timeframe
through the end of the week and into the weekend. Will need to
monitor the afternoons with day time heating over the weekend as
easterly flow may bring in just enough lift to trigger a
shower/storm. For now will go with a dry forecast and monitor the
trends of the middle range models.

16

&&

.AVIATION...
18Z TAF Discussion.

Widespread showers and thunderstorms will continue through the TAF
period due to Ida. Winds will gust up to 35 to 40 mph in the
strong showers and any thunderstorms. Winds combined with heavy
rainfall will cause IFR visibilities or lower. Otherwise...most
TAF sites will vary between MVFR and VFR for ceilings until the
rain moves over the site.

24

&&

.FIRE WEATHER...

Tropical Depression Ida will continue to impact the area through
Tuesday night. Gusty winds, heavy rains and a few tornadoes will
remain possible. Gusts up to 40 mph are possible tonight, with
sustained winds of 10 to 20 mph from the south. Winds decrease
slightly Tuesday as winds begin to turn to the southwest. Rainfall
amounts through Tuesday will average 3-5 inches across west
Alabama and 1-3 inches east of I-65. Drier weather returns
Wednesday night with cooler temperatures into the weekend. RH
Values will remain generally above 40 percent through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     71  77  69  84  63 / 100 100  70  30  10
Anniston    72  79  70  85  64 / 100 100  70  30  10
Birmingham  71  78  70  85  64 / 100  90  50  20  10
Tuscaloosa  72  78  70  86  66 / 100  80  20  20  10
Calera      72  78  71  85  66 / 100  90  40  20  10
Auburn      72  79  71  84  66 /  70  90  70  40  10
Montgomery  73  84  72  89  68 /  80  80  50  30  10
Troy        73  82  72  87  68 /  80  80  60  40  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch through Tuesday evening for the following
counties: Autauga...Barbour...Bibb...Blount...Bullock...
Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne...
Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale...
Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion...
Montgomery...Perry...Pickens...Pike...Randolph...Russell...
Shelby...St. Clair...Sumter...Talladega...Tallapoosa...
Tuscaloosa...Walker...Winston.

Wind Advisory until 7 PM CDT Tuesday for the following counties:
Autauga...Barbour...Bibb...Blount...Bullock...Calhoun...
Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa...
Dallas...Elmore...Etowah...Fayette...Greene...Hale...Jefferson...
Lamar...Lee...Lowndes...Macon...Marengo...Marion...Montgomery...
Perry...Pickens...Pike...Randolph...Russell...Shelby...St.
Clair...Sumter...Talladega...Tallapoosa...Tuscaloosa...Walker...
Winston.

&&
Hazardous weather outlook, Aug 30, 4:51 AM CDT, 11 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
451 AM CDT Mon Aug 30 2021

ALZ011>015-017>050-311300-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
451 AM CDT Mon Aug 30 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

A few tornadoes, flash flooding, and gusty winds will be possible
today and tonight across Central Alabama as Ida moves through the
region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Risks for flash flooding, gusty winds, and a few tornadoes associated
with Ida will continue on Tuesday.

Minor flooding is forecast along portions of the Tombigbee and
Sucarnoochee Rivers Tuesday through the end of the week. Please see
the latest flood statements for more details.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
today through Tuesday.

In the hours before

Special weather statement, Aug 30, 1:29 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
129 PM CDT Mon Aug 30 2021

ALZ020-301845-
Cherokee AL-
129 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of northeastern
Cherokee County through 145 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Blanche, or 8 miles east of Little River Canyon
National Preserve, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and locally heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Moon, Broomtown, Chesterfield, Desoto State Park and Little River
Canyon NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3452 8551 3430 8547 3440 8562 3444 8558
      3446 8558 3450 8555 3452 8553 3452 8552
      3453 8552
TIME...MOT...LOC 1829Z 218DEG 17KT 3440 8548

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 30, 1:45 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Birmingham AL
145 PM CDT Mon Aug 30 2021

ALZ049-301930-
Pike AL-
145 PM CDT Mon Aug 30 2021

...A strong thunderstorm will impact portions of southeastern Pike
County through 230 PM CDT...

At 144 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Antioch, or 10 miles southwest of Brundidge, moving
north at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Troy, Brundidge, Banks, Troy Municipal Airport, Antioch, Troy
University, Tarentum, Brundidge Municipal Airport, Monticello and
Mossy Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3193 8603 3189 8581 3188 8579 3188 8578
      3187 8572 3162 8582 3162 8606
TIME...MOT...LOC 1844Z 191DEG 24KT 3162 8595

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05
Local storm report, Aug 30, 2:20 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CDT MON AUG 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TORNADO          1 WNW ANTIOCH           31.76N 85.90W
08/30/2021                   PIKE               AL   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED A TORNADO AT CR
            3304 AND HIGHWAY 231. NO DAMAGE REPORTED AT
            THIS TIME.

&&

MAL
Special weather statement, Aug 30, 3:11 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Birmingham AL
311 PM CDT Mon Aug 30 2021

ALZ045-046-302100-
Macon AL-Bullock AL-
311 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of northwestern Bullock
and southern Macon Counties through 400 PM CDT...

At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin Field to near Aberfoil. Movement
was north at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Union Springs, Shorter, Hardaway, Liverpool, Tysonville, Victoryland,
Davisville, Franklin Field, Cross Keys, Sedgefield, Mitchell and Fort
Davis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3218 8591 3227 8595 3228 8592 3230 8595
      3232 8596 3233 8598 3242 8602 3243 8599
      3244 8599 3244 8598 3245 8598 3244 8596
      3245 8594 3233 8556 3207 8558
TIME...MOT...LOC 2011Z 173DEG 19KT 3221 8585 3211 8565

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05
Special weather statement, Aug 30, 3:31 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Birmingham AL
331 PM CDT Mon Aug 30 2021

ALZ037-043-045>047-302115-
Lee AL-Tallapoosa AL-Macon AL-Bullock AL-Elmore AL-
331 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of west central Lee,
eastern Elmore, northeastern Bullock, Macon and southwestern
Tallapoosa Counties through 415 PM CDT...

At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Victoryland to near Davisville to near
Guerryton. Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Auburn, Tuskegee, Tallassee, Notasulga, Milstead, Eclectic, Shorter,
Franklin, Martin Dam, Reeves Airport, Lake Tuskegee, Tuskegee
National Forest, Davisville, Liverpool, Liberty City, Tallapoosa
City, Tysonville, Victoryland, Kowaliga Bridge and Southern Lake
Martin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3212 8554 3227 8570 3239 8601 3276 8601
      3267 8566 3246 8544
TIME...MOT...LOC 2030Z 184DEG 24KT 3243 8593 3234 8570 3224 8559

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05
Special weather statement, Aug 30, 4:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
407 PM CDT Mon Aug 30 2021

ALZ036>038-047-302145-
Lee AL-Tallapoosa AL-Coosa AL-Chambers AL-
407 PM CDT Mon Aug 30 2021

...Strong thunderstorms will impact portions of Lee, Tallapoosa,
southwestern Chambers and eastern Coosa Counties through 445 PM
CDT...

At 407 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kowaliga Bridge to 6 miles northeast of Liberty
City to near Society Hill. Movement was north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Auburn, Opelika, Alexander City, Tallassee, Dadeville, Goodwater,
Camp Hill, Notasulga, Kellyton, Jacksons' Gap, New Site, Waverly,
Beauregard, Sturkie, Hillabee Creek, Liberty City, Tallapoosa City,
Oak Bowery, Griffen Mill and West Chambers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3247 8528 3247 8533 3241 8533 3241 8543
      3250 8544 3250 8549 3257 8566 3258 8569
      3262 8569 3258 8572 3258 8580 3249 8580
      3250 8589 3265 8589 3269 8591 3275 8588
      3276 8606 3310 8604 3301 8559 3267 8519
TIME...MOT...LOC 2107Z 190DEG 28KT 3272 8596 3266 8569 3242 8540

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:36 PM CDTRiver Flood WarningBMXGreene, Marengo, Sumter4 days
Aug 30, 10:18 AM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter4 days
Aug 30, 11:23 AM CDTAreal Flood AdvisoryBMXGreene, Hale, Marengo, Perry, Sumter4 hr
Aug 30, 1:45 PM CDTSpecial Weather StatementBMXPike45 min
Aug 30, 2:06 PM CDTTornado WarningBMXPike39 min
Aug 30, 2:53 PM CDTAreal Flood AdvisoryBMXCherokee3 hr
Aug 30, 3:11 PM CDTSpecial Weather StatementBMXMacon49 min
Aug 30, 3:31 PM CDTSpecial Weather StatementBMXMacon44 min
Aug 30, 3:44 PM CDTTornado WarningBMXLee, Macon14 min
Aug 30, 4:41 PM CDTSpecial Weather StatementBMXChambers, Clay, Randolph49 min
Aug 30, 5:23 PM CDTSpecial Weather StatementBMXCleburne, Randolph52 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.